The Dangers of Mixing Klonopin and Alcohol
Understanding the dangers of mixing Klonopin and alcohol is very important to know if you have been prescribed this medication. Klonopin is a prescribed medication used to help people suffering from anxiety disorders, panic disorders, and seizures. The drug reduces neural activity in the brain and central nervous system while increasing muscle relaxation. When taken as prescribed, Klonopin can be a very effective treatment method. However, since the drug is a benzodiazepine sedative, there are certain risks of developing an addiction when it is abused and misused. One such misuse is mixing Klonopin and alcohol.
How does alcohol interact with Klonopin?
If you take Klonopin and drink alcohol, the alcohol will intensify the effects of the medication. Small amounts of alcohol mixed with Klonopin can cause an interaction where you can feel euphoric and giddy.
You may notice that you feel happy and have no cares whatsoever. You may also notice your inhibitions gradually fade away. You might become overly talkative and more social. You could even consider engaging in risky behaviors, such as unprotected sex, sex with multiple partners, driving under the influence, or doing other dangerous things you would not normally do.
As you increase the amount of alcohol in your system, the sedative effects of Klonopin are elevated. You can start to feel relaxed and sleepy. You may find yourself nodding off and having problems concentrating, focusing, and staying away.
Other enhanced effects of mixing Klonopin and alcohol could include:
- Slurred Speech
- Loss of Muscle Control
- Loss of Coordination
- Inability to Stand or Walk
- Blurry Vision
- Black Outs
Furthermore, the interaction between Klonopin and alcohol only requires a small amount of each substance to experience the enhanced effects. When one enjoys how they feel when mixing the two substances, the risks of developing an addiction also increase.
What Are Some Dangerous Side Effects of Mixing Klonopin and Alcohol?
The dangers of mixing Klonopin and alcohol can lead to serious side effects. Continuing the mixing of Klonopin and alcohol can cause current mental health disorders to worsen. For instance, people with anxiety disorder can notice they feel more anxious as the effects of Klonopin and alcohol start to wear off.
This can lead them to spiral out of control to alleviate the withdrawal from the substances. As a result, addiction to substances can develop very quickly.
In addition, the sedative effects experienced from Klonopin and more significant amounts of alcohol can slow down breathing. As a result, the respiration rate can become so low that you can pass out and become unconscious.
In this state, your respiratory system could stop leading to suffocation and death. Unfortunately, it is also possible to slip into a coma and never wake up.
Additionally, the dangers of accidental overdose increase as your body develops a tolerance to Klonopin and alcohol. Tolerance will require you to take larger doses of Klonopin and drink larger amounts of alcohol. The increased combination of both substances can be very deadly if you overdose.
Signs of Klonopin and Alcohol Addiction
If you are worried you may have an addiction to Klonopin and alcohol, are concerned a loved one is addicted, you need to look for these signs that could indicate an addiction.
- Waking up in strange places and not knowing how you got there.
- Inability to recall recent events.
- Experience a sense of confusion and disorientation.
- Recalling events differently from how they actually occurred.
- A noticeable decline in personal hygiene.
- Wearing the same clothes for several days in a row.
- Engaging in questionable and risky behaviors.
- Disassociating and isolating yourself from family and friends.
- Hanging around other people who support your substance abuse and encourage it.
- Prolonged periods of dizziness and coordination problems.
- Passing out and remaining unconscious for long periods.
- No interest in your normal daily activities and routines.
- A loss of interest in activities and hobbies you used to enjoy.
- A noticeable amount of weight loss.
- Experiencing hot and cold flashes and uncontrolled sweating.
- Withdrawal symptoms are becoming too intense, so you cannot stop abusing Klonopin and alcohol.
- Becoming easily agitated and angered when anyone expresses concern and questions your substance abuse problem.
- Getting into financial problems where you are not meeting financial obligations in favor of supporting your substance abuse problem.
Klonopin and Alcohol Detox Treatment At Home
If you or a loved one is experiencing the dangers of mixing Klonopin and alcohol, it is crucial to get help to prevent accidentally overdosing and dying. Fortunately, you can get the help you need to detox from Klonopin and alcohol in the comfort of your home with assistance from MD Home Detox.
We offer at-home supervised detox treatment using a customized detox treatment plan based on your specific needs, objectives, and goals. We can work with your healthcare provider to ensure you are properly weaned off Klonopin.
In addition, we can work with you to develop a long-term rehab plan to help you adjust to living sober without alcohol in cases where you need to continue to take prescription medication for your seizures or mental health disorder.
For further information about our personalized concierge-level at-home medically supervised Klonopin and alcohol detox treatments in California, New York, New Jersey, Washington, Pennsylvania, Colorado, or Connecticut, please feel free to contact us today!